MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE MINI LARYNGEAL COBLATOR II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. PROCISE MINI LARYNGEAL COBLATOR II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number EICA7071-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a procedure, a wand was used and after a few minutes the tip stopped working, it did not cut and when it was removed it no longer had the electrode.Backup device was available to complete the procedure.No significant delay and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated repeat issue.A review of the instructions for use found that the device can not be used for mechanical displacement of tissue through applied force, which may result in bent or detached electrodes.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.A visual inspection of the returned instrument shows no manufacturing abnormalities.The electrode is detached.Product was out of the original packaging.No packaging returned.The device was plugged into the controller and registered settings (7,3).The wand was able to generate plasma as intended.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.No containment or corrective actions are recommended at this time.

Brand Name
PROCISE MINI LARYNGEAL COBLATOR II
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11440251
Report Number3006524618-2021-00284
Device Sequence Number14326931
Product Code GAT
UDI-Device Identifier00817470004311
UDI-Public00817470004311
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEICA7071-01
Device Catalogue NumberEICA7071-01
Device Lot Number2030259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/14/2021
10/29/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/15/2021
11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;